Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 14, 2009, 8:40 AM MDT. It took effect at Sep 14, 2009, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2009, 8:40 AM MDT (14:40 UTC)
- In effect from
- Sep 14, 2009, 12:00 PM MDT
- Expired
- Sep 14, 2009, 6:56 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 141440 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 840 AM MDT MON SEP 14 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY UNTIL MIDNIGHT TONIGHT DUE TO THUNDERSTORMS AND LIGHTNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 412 BELOW 5000 FEET... IDZ412-150245- /O.UPG.KPIH.FW.A.0003.090914T1800Z-090915T0600Z/ /O.NEW.KPIH.FW.W.0005.090914T1800Z-090915T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 840 AM MDT MON SEP 14 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT DUE TO THUNDERSTORMS AND LIGHTNING FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE BLM LANDS AND SOUTHERN PARTS OF THE SAWTOOTH NATIONAL FOREST THIS AFTERNOON AND EVENING. THE LIGHTNING ACTIVITY LEVEL WILL BE ENOUGH AT ELEVATIONS BELOW 5000 FEET TO CREATE A SIGNIFICANT INITIAL ATTACK HAZARD...BUT ONLY WHERE FUELS HAVE REACHED CRITICAL MOISTURE LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS85 KPIH 150056 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 656 PM MDT MON SEP 14 2009 IDZ412-150200- /O.CAN.KPIH.FW.W.0005.000000T0000Z-090915T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 656 PM MDT MON SEP 14 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING. THUNDERSTORMS HAVE ENDED ACROSS ZONE 412. DO NOT EXPECT ANYTHING MORE THAN ISOLATED COVERAGE THE REST OF THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 14, 3:16 AM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 14, 3:16 AM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 AM MDT MON SEP 14 2009 .DISCUSSION...A BAND OF SHOWERS CONTINUES TO MOVE ACROSS THE UTAH BORDER THIS MORNING AS MOISTURE BUILDS INTO THE AREA UNDER SOUTH- SOUTHWEST FLOW. UPPER TROUGH MOVING ONSHORE OVER NORTHERN CALIFORNIA WILL HEAD EAST TODAY INTO NORTHERN NEVADA. THIS SYSTEM DIRECTS A SURGE OF MOISTURE FROM THE SOUTH INTO EASTERN IDAHO LATE THIS MORNING. MODELS CUT OFF THE UPPER LOW THIS AFTERNOON NEAR THE NV/UT BORDER THEN STALLS IT OVER NORTHERN UTAH OVERNIGHT. INSTABILITY SUGGESTS THE DEVELOPMENT OF THUNDERSTORMS ALONG WITH SHOWERS...WITH THE GREATEST POTENTIAL IN THE SOUTHERN HALF OF THE FORECAST AREA. CONVECTION IS EXPECTED TO REMAIN BELOW SEVERE LEVELS...WITH SMALL HAIL AND GUSTS TO 50 MPH POSSIBLE WITH THE STRONGEST STORMS. PRECIPITABLE WATER AMOUNTS JUST UNDER AN INCH WILL ALLOW QUARTER-INCH RAINFALL POSSIBLE WITH SHOWERS AND STORMS. ELSEWHERE...ISOLATED THUNDERSTORMS WILL MIX WITH SCATTERED SHOWERS. ACTIVITY WILL CONTINUE OVERNIGHT AS THE LOW STALLS TO THE SOUTH AND A SECOND SURGE OF MOISTURE ROTATES INTO SOUTHEAST IDAHO LATE TONIGHT. BY TUESDAY THE LOW BEGINS DRIFTING DUE SOUTH WHICH WILL FOCUS THE BEST PRECIPITATION CHANCES IN THE SOUTHERN HALF OF THE STATE. DRIER AIR MAKES A RETURN TUESDAY NIGHT WITH THE LOW DROPPING INTO THE FOUR CORNERS REGION AND A TILTED RIDGE POKING INTO THE NORTHERN ROCKIES. MODELS KICK A FEW WAVES INTO THE NORTHWEST...HOWEVER THESE SYSTEMS ARE GENERALLY EXPECTED TO STAY NORTH AND EAST OF THE FORECAST AREA. WINDS CONTINUE TO BE BREEZY OUT OF NORTH-SOUTH CANYONS THIS MORNING. WITH THE UPPER LEVEL SYSTEM MOVING INTO NEVADA TODAY...WINDS WILL PICK BACK UP THIS AFTERNOON. EXPECT SOUTHERLY WINDS TO TURN MORE SOUTH-SOUTHWESTERLY AND BECOME BREEZY AGAIN THIS AFTERNOON. THEREFORE WILL ISSUE A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR. HANKO && .AVIATION...AN UPPER TROF OVER THE W COAST WILL MOVE EAST AND CLOSE OFF OVER NRN NV BY EVENING. THIS SYSTEM WILL PUSH MSTR INTO ID RESULTING IN SCT TSTMS TODAY AND TONIGHT. SOME TSTMS MAY PRODUCE GUSTY WINDS AND AREAS OF BLOWING DUST THIS AFTN AND EARLY EVE. OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL. HEDGES && .FIRE WEATHER...AN UPPER LEVEL SYSTEM OVER THE WEST COAST THIS MORNING WILL DEVELOP INTO A CLOSED LOW OVER NORTHERN NEVADA BY EVENING. THIS SYSTEM WILL PUSH MORE MOISTURE INTO THE GREAT BASIN/ NORTHERN ROCKIES TODAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS THIS MORNING WILL INCREASE TO SCATTERED THIS AFTERNOON AND EVENING... MAINLY OVER THE MOUNTAINS. CURRENT FIRE WEATHER WATCH WILL BE REEVALUATED THIS MORNING CONCERNING LIGHTNING POTENTIAL. AIMASS PROFILES SHOWING INCREASING LOW LEVEL MOISTURE...SO WETTING RAINFALL IS MORE LIKELY THIS AFTERNOON THROUGH TUESDAY. THE UPPER LOW MOVES ONLY AS FAR AS CENTRAL UTAH BY TUESDAY EVENING...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT TUESDAY AFTERNOON AND EVENING. THE UPPER LOW MOVES OUT OF THE AREA BY WEDNESDAY...RETURNING THE AREA TO DRY CONDITIONS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ021. FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR IDZ412. &&
Hazardous weather outlook, Sep 14, 3:43 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 343 AM MDT MON SEP 14 2009 IDZ017>025-031-032-150945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 343 AM MDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED TO TURN SOUTH-SOUTHWEST 15 TO 20 MPH THIS AFTERNOON AND EARLY EVENING. A LAKE WIND ADVISORY IS IN EFFECT FROM NOON TO 9 PM THIS EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND AN UPPER LEVELS SYSTEM APPROACHES THE AREA. THE BEST POTENTIAL FOR THUNDERSTORMS WILL BE IN THE SOUTHERN HALF OF THE FORECAST AREA...WHERE SMALL HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. SCATTERED TO NUMEROUS SHOWER ACTIVITY IS EXPECTED TO CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL SYSTEM WILL STALL OUT OVER NORTHERN UTAH ON TUESDAY THEN DRIFT SOUTHWARD INTO THE FOUR CORNERS BY WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH THE BEST CHANCES EXPECTED IN THE SOUTHERN HIGHLANDS. DRIER AIR ARRIVES TUESDAY NIGHT AS A RIDGE BUILDS BACK INTO THE AREA. DRY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 43 min |
| Sep 14, 3:31 AM MDT | Lake Wind Advisory | PIH | 16 hr | |
| Sep 14, 1:10 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Oneida | 35 min |
| Sep 14, 1:52 PM MDT | Special Weather Statement | PIH | Bannock, Oneida, Power | 38 min |
| Sep 14, 2:34 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Bonneville | 56 min |
| Sep 14, 2:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bingham, Caribou, Power | 3 hr |
| Sep 14, 3:43 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison, Teton | 62 min |
| Sep 14, 3:59 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Butte, Clark, Fremont, Jefferson, Madison and 1 more | 46 min |
| Sep 14, 4:23 PM MDT | Special Weather Statement | PIH | Teton | 52 min |
| Sep 14, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 43 min |
Nearby
Red Flag Warnings in Idaho, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.